MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115311
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Hernia (2240)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient has experienced chronic pain, nerve entrapment and recurrence of hernia post implant of 3dmax mesh.Based on the information provided the degree to which the 3dmax mesh used to treat the patient, may have caused or contributed to the patient's postoperative course is unknown.Hernia recurrence and pain are identified in the adverse reaction section of the instructions-for-use (ifu), included with the product as possible complications.The warning section of the ifu states, "to avoid injury, careful attention is required if fixating the mesh in the presence of nerves, vessels, or the spermatic cord.Fastener penetration into underlying tissue containing nerves or blood vessels may result in the need for medical/surgical intervention, cause serious injury or permanent impairment to a body structure." review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient underwent keyhole hernia (left inguinal) repair using a 3dmax mesh on (b)(6) 2024.Post surgery patient has experienced chronic pain, nerve entrapment and recurrence of the hernia.The condition is treated by otc medication for pain management.Patient had a consultation for neurectomy but has decided against this procedure for now.Current condition of the patient is stable and will have revision surgery to repair the hernia.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23630232
Report Number1213643-2025-01117
Device Sequence Number10380805
Product Code FTL
UDI-Device Identifier00801741030734
UDI-Public(01)00801741030734(11)240115(17)281228(10)HUJN0522
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115311
Device Lot NumberHUJN0522
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexMale